Alabama, 2007

Damaging Winds in Alabama, July 10, 2007

July 10, 2007 · NWS BMX · 6 events in 5 counties and zones

Afternoon heating caused several severe thunderstorms to develop across Central Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Afternoon heating caused several severe thunderstorms to develop across Central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 1:00 PM CST, 58 minutes earlier.

Area forecast discussion, Jul 10, 1:00 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT TUE JUL 10 2007

.UPDATE...UPDATED FOR 18Z TAFS.

&&

.SHORT TERM...TUESDAY THROUGH FRIDAY...

FORECAST LOOKS TO BE IN GOO SHAPE ALTHOUGH TEMPERATURES HAVE
WARMED A LITTLE FASTER THAN EXPECTED. RAISES HIGHS SLIGHTLY ALL
LOCATIONS EXCEPT FOR THE FAR NORTH AND NORTHWEST WHERE RAIN/CLOUDS
ASSOCIATED WITH THE FIRST OF SEVERAL SHORTWAVE TROUGHS IS
ABUNDANT.

PREVIOUS DISCUSSION:

FOR TODAY...EXPECT MUCH OF THE SAME CONDITIONS AS MONDAY WITH
SOME PRETTY GOOD COVERAGE THROUGH THE AFTERNOON AND INTO THE
EVENING. WILL SEE THE NEXT IMPULSE MOVE ACROSS ARKANSAS AND
LOUISIANA INTO MISSISSIPPI THIS MORNING AND THEN INTO MISSISSIPPI
AND ALABAMA BY THE AFTERNOON. THIS COMBINED WITH TEMPERATURES IN
THE UPPER 80S TO LOW 90S WILL HELP TO TRIGGER NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON. A FEW OF
THESE STORMS TODAY WILL LIKELY BE STRONG WITH WIND GUSTS UP OF 35
TO 45 MPH AND HEAVY RAINFALL. OVERALL CONDITIONS ARE VERY SIMILAR
TO YESTERDAY WITH LI VALUES IN THE -5 TO -7 RANGE...CAPE NEAR
2500...AND PRECIPITABLE WATER NEAR 2 INCHES.

ANOTHER SHORTWAVE WILL MOVE IN OVERNIGHT AND INTO WEDNESDAY.
MODELS HAVE COME INTO BETTER OF AN AGREEMENT WITH THIS...SO
GAINING CONFIDENCE FOR LIKELY POPS AGAIN ON WEDNESDAY FOR A GOOD
CHUNK OF THE AREA. MODELS HAVE ALSO COME INTO BETTER AGREEMENT WITH
THE FRONTAL BOUNDARY THAT WILL BE WORKING INTO NORTHERN ALABAMA ON
THURSDAY AS WELL. FOR NOW LOOKS THAT THIS INITIAL FRONT WILL SAG
INTO CENTRAL ALABAMA ON THURSDAY...REDUCING TEMPERATURES IN THE
NORTH. ANOTHER SHORTWAVE WILL SWING ALONG THE TROUGH TO THE NORTH
AND SWEEP A SECOND FRONTAL BOUNDARY INTO CENTRAL ALABAMA.

JRA/16

.LONG TERM...SATURDAY THROUGH MONDAY.

WEAK FRONTAL BOUNDARY WILL MOVE THROUGH A LARGE PORTION OF THE AREA
EARLY ON SATURDAY AND GO STATIONARY ACROSS THE EXTREME SOUTHERN
SECTIONS.  DRIER AIR WILL OVERSPREAD THE NORTHERN SECTIONS LATER ON
SATURDAY AND CONTINUE THE REMAINDER OF THE WEEKEND WITH AIR MASS
ACROSS THE SOUTHERN SECTIONS REMAINING MOIST AND UNSTABLE.  FOR NOW
WILL MENTION SLIGHT CHANCE POPS NORTH SATURDAY...THEN LEAVE POPS OUT
FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT.   ACROSS THE SOUTH WILL
MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY...THEN
SLIGHT CHANCE POPS THE REMAINDER OF THE WEEKEND.  ON
MONDAY...INCREASING SOUTHERLY FLOW WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE SOUTH AND SLIGHT CHANCE POPS ACROSS THE
NORTH.   HIGHS MAINLY IN THE UPPER 80S TO LOWER 90S.  OVERNIGHT LOWS
65 TO 70 EARLY IN THE PERIOD...THEN UPPER 60S TO LOWER 70S LATE IN
THE PERIOD.

KSL

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA AND WILL
AFFECT THE BMX...EET TCL AND ANB AIRFIELDS BETWEEN 19 AND 23Z...AND
LIKELY APPROACH MGM AND TOI BY 22Z.  CEILINGS WILL RANGE FROM 3000
TO 5000 FEET...DROPPING TO 2000 FEET OR LESS IN ASSOCIATION WITH
THUNDERSTORMS.  VISIBILITY WILL ALSO BE DIMINISHED...AS LOW AS 1/2
MILE IN ASSOCIATION WITH THE HEAVIEST DOWNPOURS.  PRECIPITATION WILL
LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS.  ELECTED TO INCLUDES
VCTS OR SHRA AT MOST LOCATIONS...WITH THUNDERSTORMS BECOMING MORE
LIKELY BEFORE NOON AGAIN TOMORROW.
&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

16/50
Hazardous weather outlook, Jul 10, 12:01 PM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CDT TUE JUL 10 2007

ALZ011>015-017>050-111801-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
101 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AREA-WIDE THROUGH 8
PM.  THE PRIMARY THREAT WILL BE WIND GUSTS OF 35 TO 45 MPH ALTHOUGH
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO A CONCERN.
SEVERAL UPPER LEVEL IMPULSES...COUPLED WITH THE HEATING OF THE DAY
IS EXPECTED TO ENHANCE THE THUNDERSTORM ACTIVITY.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A STRONG
MID LEVEL SHORT WAVE MOVES INTO AND ACROSS THE AREA.

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF
THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
MAY BE REQUIRED TODAY AND AGAIN ON WEDNESDAY.

KSL

In the hours before

Special weather statement, Jul 10, 10:51 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CDT TUE JUL 10 2007

ALZ020-101730-
CHEROKEE-
1151 AM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 1230
PM CDT...

...THIS INCLUDES THE CITY OF CENTRE...

AT 1148 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 22 MILES NORTH OF CEDAR
BLUFF TO 10 MILES NORTHWEST OF CEDAR BLUFF TO 10 MILES WEST OF
CENTRE...MOVING EAST AT 30 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jul 10, 11:15 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CDT TUE JUL 10 2007

ALZ018-101745-
ETOWAH-
1215 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 1245
PM CDT...

...THIS INCLUDES THE CITIES OF...GADSDEN...GLENCOE...HOKES BLUFF...
RAINBOW CITY AND SOUTHSIDE...

AT 1212 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HOKES
BLUFF TO 3 MILES WEST OF HOKES BLUFF TO 3 MILES SOUTHWEST OF RAINBOW
CITY...MOVING EAST AT 25 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jul 10, 11:33 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CDT TUE JUL 10 2007

ALZ020-101800-
CHEROKEE-
1233 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 100
PM CDT...

...THIS INCLUDES THE CITY OF CENTRE...

AT 1231 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES EAST OF CEDAR BLUFF
TO 8 MILES SOUTH OF CENTRE TO 15 MILES SOUTHWEST OF CENTRE...MOVING
EAST AT 25 MPH.

THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING SUCH AS PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER
DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH
WATER OF UNKNOWN DEPTH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 10, 1:16 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT TUE JUL 10 2007

ALZ023-101945-
TUSCALOOSA-
216 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
245 PM CDT...

AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 18 MILES SOUTHWEST OF BROOKWOOD...AND ANOTHER STORM
NEAR RALPH. THE STORMS WERE MOVING EAST AT 15 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING. HAIL UP TO ONE
HALF INCH IN DIAMETER IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE. MINOR FLOODING SUCH AS PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG
CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS
ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF
UNKNOWN DEPTH.
Special weather statement, Jul 10, 1:16 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT TUE JUL 10 2007

ALZ023-101945-
TUSCALOOSA-
216 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
245 PM CDT...

AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHEAST OF BROOKWOOD...AND ANOTHER STORM NEAR
RALPH. THE STORMS WERE MOVING EAST AT 15 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING. HAIL UP TO ONE
HALF INCH IN DIAMETER IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE. MINOR FLOODING SUCH AS PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG
CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS
ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF
UNKNOWN DEPTH.
Special weather statement, Jul 10, 1:42 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CDT TUE JUL 10 2007

ALZ026-102015-
ST. CLAIR-
242 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315
PM CDT...

AT 240 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF ASHVILLE...MOVING EAST AT 25 MPH.

THE PRIMARY THREATS ARE LIGHTNING AND GUSTY WINDS UP TO 40 MPH. TAKE
ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING
IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

The radar

The Birmingham radar (KBMX), 101 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
July 10, 1:58 PM CST
Where
St. Clair County, 2.42 mi NNW of Steele
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.961, -86.220

Multiple trees and powerlines were downed on Bynum Road, near the town of Steele.

Thunderstorm Wind, Lowndes

When
July 10, 4:30 PM CST
Where
Lowndes County, 1.32 mi E of Braggs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.050, -86.797

Several trees were downed on AL-21, near the Braggs Community.

Thunderstorm Wind, Sumter

When
July 10, 4:30 PM CST
Where
Sumter County, 3.51 mi S of Livingston to Bellamy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.529, -88.180

Several trees were downed across the southern portion of Sumter County.

Thunderstorm Wind, Lowndes

When
July 10, 4:36 PM CST
Where
Lowndes County, 1.47 mi E of White Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.326, -86.705

Several trees and powerlines were downed in the Whitehall and Rudolph Communities.

Thunderstorm Wind, Marengo

When
July 10, 4:47 PM CST
Where
Marengo County, Linden to 5 mi E of Linden
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.300, -87.800

Several trees were blown down in and just east of the city of Linden.

Thunderstorm Wind, Bullock

When
July 10, 6:12 PM CST
Where
Bullock County, 0.63 mi WSW of Union Spgs Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.167, -85.830

Several trees were blown down in the Cornerstone Community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49051, 49054, 49055, 49056, 49058, 49059.